MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL, A/R T2 FEMUR Ø10X400 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL, A/R T2 FEMUR Ø10X400 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18251040S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device evaluated by mfr: implanted.
 
Event or Problem Description
Customer reported that surgeon performed a retrograde femoral nail on (b)(6) 2019 on a peri-prosthetic fracture.The attending theatre nurse informed (b)(4) that she had filed a report as the implant that was used had an expiry on 01/19.Surgeon was made aware of this before implanting but was happy to proceed.
 
Event or Problem Description
Customer reported that surgeon performed a retrograde femoral nail on tuesday (b)(6) 2019 on a peri-prosthetic fracture.The attending theatre nurse informed teknosurgical that she had filed a report as the implant that was used had an expiry on 01/19.Surgeon was made aware of this before implanting but was happy to proceed.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the event the most probable root cause would be user related issue as surgeon used an implant even after knowing that implant had expiry.The failure was caused due to not following the ifu which clearly mentions that for detailed information concerning the identification of the product (such as system association, catalog no.(ref), material, expiration date of sterile products) please refer to the marking on the product and/or the labeling of the package.A device inspection was not possible since the affected device was not returned, and no other evidence was provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
FEMORAL NAIL, A/R T2 FEMUR Ø10X400 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8601756
Report Number0009610622-2019-00246
Device Sequence Number19381445
Product Code HSB
UDI-Device Identifier04546540199539
UDI-Public04546540199539
Combination Product (Y/N)N
PMA/510(K) Number
K010801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2019
Device Catalogue Number18251040S
Device Lot NumberK0F3C27
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR